Nebraska, 2007

Tornadoes in Nebraska, May 5, 2007

May 5, 2007 · NWS LBF · 5 events in 4 counties and zones

A cyclic supercell produced three different tornadoes during the early afternoon hours. One of the tornadoes traveled through three counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$330,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A cyclic supercell produced three different tornadoes during the early afternoon hours. One of the tornadoes traveled through three counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 5, 3:26 AM CST, 7 hours 57 minutes earlier.

Area forecast discussion, May 5, 3:26 AM CST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 AM CDT SAT MAY 5 2007

.UPDATE...
GRIDS AND TEXT PRODUCTS UPDATED TO REMOVE TORNADO WATCH FOR ALL
BUT CUSTER...LOUP...GARFIELD AND WHEELER COUNTIES. STORMS ARE NOW
LIFTING NORTHEAST OUT OF SOUTHWEST NEBRASKA WITH A POTENTIAL WIND
AND LARGE HAIL THREAT WHILE MOVING NORTHEAST IN THE NEXT COUPLE OF
HOURS.

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT SAT MAY 5 2007/

DISCUSSION...
AT 08Z SURFACE ANALYSIS SHOWED SURFACE FRONT EXTENDING NORTHEAST
FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA. WIDESPREAD CONVECTION
ONGOING WITH HEAVY RAINFALL CREATING FLASH FLOODING IN PORTIONS OF
EASTERN LINCOLN COUNTY. THE MODELS ARE IN GOOD AGREEMENT THROUGH
72 HOURS WITH THE RAIN TO CONTINUE TODAY INTO TONIGHT WITH HEAVY
RAINFALL LINGERING WITH THE FLASH FLOOD WATCH EXTENDED THROUGH 12Z
SUNDAY FOR AREAS GENERALLY EAST OF HIGHWAY 83 INCLUDING HAYES
COUNTY.

MODEL BLEND USED WITH COOLER MAV NUMBERS IN TEMPERATURES.

PLENTY OF MOISTURE WILL BE PRESENT TODAY AND SUNDAY AS UPPER LOW
DEEPENS NEAR THE FOUR CORNERS REGION AND LIFTS NORTHEAST ON THE
HIGH PLAINS THROUGH SUNDAY. THE WATER VAPOR IMAGERY SHOWS AN
EXTENSIVE TAP INTO MID LEVEL MOISTURE AT 0745Z FROM THE
SOUTHWEST...WHILE THE H85 SOUTHERLY JET STRENGTHENS TO 40 KNOTS
AND BRINGS GULF MOISTURE NORTH THROUGH THE DAY. TODAY THE UPPER
TROUGH ACROSS THE WEST WILL DEEPEN AS THE H3 JETSTREAM AXIS DIGS
WITH A 160 KNOT MAXIMUM DIVING SOUTHEAST ACROSS THE WEST. THE
UPPER RIDGE AXIS EXTENDING NORTH THROUGH THE MIDWEST WILL CREATE A
PROLONGED PERIOD FOR UNSETTLED WEATHER WITH RAIN...HEAVY AT TIMES
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE ADDITIONAL RAINFALL
WILL PUSH RAINFALL BEYOND FLASH FLOOD GUIDANCE WHERE RAINS
OVERNIGHT HAS SURPASSED GUIDANCE NUMBERS IN LINCOLN COUNTY. THE
POTENTIAL FOR FLASH FLOODING WILL ONLY BE SURPASSED BY THE CHANCE
FOR SEVERE WEATHER TODAY AND TONIGHT WITH MODERATE RISK COVERING
ALL BY THE EASTERN NEBRASKA PANHANDLE AS OF 0550Z.

THEN THE BLOCKING PATTERN LINGERS THROUGH 72 HOURS WITH LITTLE OR
TO NO CHANGES MADE BEYOND DAY 3 AS ECMWF MAINTAINS SPLIT FLOW
PATTERN WITH UPPER TROUGH TO KEEP ACTIVE WEATHER POSSIBLY WELL
INTO NEXT THURSDAY.

AVIATION...
WIDESPREAD MVFR AND IFR CEILINGS ARE EXPECTED THROUGH 16Z ACROSS
EASTERN SECTIONS OF TWEB ROUTES 098...264 AND 274 AND AT KLBF AND
KVTN WITH OCCASIONAL THUNDERSTORMS. CEILINGS ARE EXPECTED TO LIFT TO
MVFR THIS AFTERNOON. WIDESPREAD THUNDERSTORMS...SOME SEVERE WITH
SURFACE WIND GUSTS OVER 50 KTS AND HAIL UP TO AN INCH IN DIAMETER ARE LIKELY
ALONG ALL OF TWEB ROUTES 264 AND 098...AND EASTERN SECTIONS OF TWEB
ROUTE 274 FROM KAKO-KLBF THIS AFTERNOON AND EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ005>010-025>029-
037-038-059-070-071.
TORNADO WATCH 231 THROUGH 8 AM CDT FOR CUSTER...LOUP...GARFIELD
AND WHEELER COUNTIES.

19/CLB
Hazardous weather outlook, May 5, 10:57 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 AM CDT SAT MAY 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-061030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1157 AM CDT SAT MAY 5 2007 /357 AM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HIGH RISK OF SEVERE WEATHER AND TORNODOES THIS AFTERNOON...
...FLOODING RAINS ALSO A SIGNIFICANT HAZZARD TODAY AND TONIGHT...

SEVERE THUNDERSTORMS HAVE BEEN NEARLY ONGOING OVERNIGHT AND INTO
THIS MORNING.  THE SEVERE THUNDERSTORM ACTIVITY FOR TODAY IS
CURRENTLY AT A LULL HOWEVER TORNADO WATCHES ARE ALREADY OUT FOR THIS
AFTERNOON AND EVENING.

THE SUN IS NOW BREAKING OUT ACROSS SOUTHWESTERN NEBRASKA AND WILL
SPREAD TO MUCH OF THE AREA EARLY THIS AFTERNOON.  THIS BREAK IS
NOT...A BREAK IN THE WEATHER...BUT THE RELOADING OF ENERGY FOR A
WIDESPREAD SEVERE WEATHER LATER THIS AFTERNOON AND EVENING.

THERE IS A HIGH RISK FOR TORNADOES ACROSS THE AREA MAINLY EAST OF
HIGHWAY 83.

THIS IS A DANGEROUS SITUATION...STAY TUNED TO THE WEATHER TODAY FOR
LATER UPDATES AND WARNINGS.

IN ADDITION...TO THE SEVERE WEATHER THREAT...WIDESPREAD HEAVY
RAINFALL IS POSSIBLE OVER THE NEXT 24 HOURS AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SUNDAY EAST OF A
LINE FROM BASSETT TO MASON CITY. AN UPPER LEVEL LOW...WILL MOVE
EAST OF THE ROCKIES ON SUNDAY. AS THIS FEATURE APPROACHES THE
WESTERN DAKOTAS AND WESTERN NEBRASKA...THUNDERSTORMS ARE EXPECTED
TO DEVELOP DURING THE AFTERNOON HOURS. AT THIS TIME...LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAIN AND
FLASH FLOODING IS POSSIBLE AS WELL.

BEYOND SUNDAY...THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH
THURSDAY. AN UPPER LEVEL LOW WILL CONTINUE TO REMAIN ANCHORED OVER
THE CENTRAL ROCKIES. UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
HIGH PLAINS EVERY 24 TO 36 HOURS. AT THIS TIME NO SEVERE
THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB/HIRSCH

In the hours before

Local storm report, May 5, 9:24 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             SARGENT                 41.64N 99.37W
05/04/2007  E1.00 INCH       CUSTER             NE   PUBLIC

0225 PM     HAIL             SARGENT                 41.64N 99.37W
05/04/2007  E1.00 INCH       CUSTER             NE   PUBLIC

0233 PM     HAIL             8 NNW SARGENT           41.75N 99.43W
05/04/2007  E1.00 INCH       LOUP               NE   PUBLIC

0246 PM     HAIL             3 NW BURWELL            41.81N 99.18W
05/04/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

0247 PM     HAIL             5 NW BURWELL            41.83N 99.20W
05/04/2007  E1.00 INCH       GARFIELD           NE   PARK/FOREST SRVC

            VERY HEAVY 1 INCH HAIL REPORTED AT CALAMUS RESERVOIR

0332 PM     HAIL             3 SW AMELIA             42.20N 99.00W
05/04/2007  E1.75 INCH       HOLT               NE   PUBLIC

0408 PM     HAIL             ONEILL                 42.46N 98.65W
05/04/2007  E0.50 INCH       HOLT               NE   COUNTY OFFICIAL

            MARBLE SIZE HAIL AT ONEILL AIRPORT.

0410 PM     HAIL             13 SE ATKINSON          42.40N 98.80W
05/04/2007  E1.00 INCH       HOLT               NE   PUBLIC

0416 PM     HAIL             ONEILL                 42.46N 98.65W
05/04/2007  E1.00 INCH       HOLT               NE   LAW ENFORCEMENT

0430 PM     HAIL             15 NNE ONEILL          42.66N 98.53W
05/04/2007  E0.88 INCH       HOLT               NE   PUBLIC

0452 PM     HAIL             7 SE BROWNLEE           42.22N 100.53W
05/04/2007  E0.88 INCH       CHERRY             NE   PUBLIC

0525 PM     HAIL             20 NE ONEILL            42.67N 98.37W
05/04/2007  E1.25 INCH       HOLT               NE   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING GROUND

0535 PM     HAIL             6 ESE LYNCH             42.80N 98.36W
05/04/2007  E0.88 INCH       BOYD               NE   PUBLIC

0600 PM     HAIL             10 NNE BROWNLEE         42.42N 100.55W
05/04/2007  E0.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            HAIL COVERING GROUND

0610 PM     HAIL             11 SW NAPER             42.85N 99.25W
05/04/2007  E1.75 INCH       BOYD               NE   PUBLIC

0610 PM     HAIL             12 SW NAPER             42.84N 99.26W
05/04/2007  E1.75 INCH       KEYA PAHA          NE   PUBLIC

1200 AM     HAIL             MASON CITY              41.22N 99.30W
05/05/2007  E1.75 INCH       CUSTER             NE   FIRE DEPT/RESCUE

            HAIL QUARTER TO GOLF BALL SIZE LASTED FOR FIVE MINUTES

1229 AM     HAIL             COMSTOCK                41.56N 99.24W
05/05/2007  E1.00 INCH       CUSTER             NE   FIRE DEPT/RESCUE

1230 AM     HAIL             4 NW ERICSON            41.82N 98.73W
05/05/2007  E0.88 INCH       WHEELER            NE   PUBLIC

0100 AM     HAIL             5 NW MERNA              41.54N 99.83W
05/05/2007  E0.88 INCH       CUSTER             NE   PUBLIC

0100 AM     HAIL             SARGENT                 41.64N 99.37W
05/05/2007  E1.75 INCH       CUSTER             NE   PUBLIC

0115 AM     HAIL             14 NW BARTLETT          42.03N 98.74W
05/05/2007  E1.00 INCH       WHEELER            NE   PUBLIC

0117 AM     HAIL             8 SSE CHAMBERS          42.10N 98.69W
05/05/2007  E1.00 INCH       HOLT               NE   PUBLIC

            PREVIOUS REPORT AT 908 AM WAS INCORRECT TIME.

0135 AM     HAIL             IMPERIAL                40.52N 101.64W
05/05/2007  E0.88 INCH       CHASE              NE   FIRE DEPT/RESCUE

0141 AM     HAIL             MADRID                  40.85N 101.54W
05/05/2007  E1.00 INCH       PERKINS            NE   EMERGENCY MNGR

0156 AM     FLASH FLOOD      1 S MAXWELL             41.06N 100.53W
05/05/2007                   LINCOLN            NE   LAW ENFORCEMENT

            WATER FLOWING OVER ROAD ONE MILE SOUTH OF MAXWELL ON
            NORTH SPUR ROAD NEAR FORT MCPHERSON CEMETARY

0200 AM     HAIL             12 NNE DUNNING          41.99N 100.01W
05/05/2007  E0.88 INCH       BLAINE             NE   PUBLIC

0200 AM     FLASH FLOOD      ARNOLD                  41.42N 100.19W
05/05/2007                   CUSTER             NE   CO-OP OBSERVER

            WATER RUNNING OVER STREETS IN TOWN. 2.12 INCHES OF RAIN
            FELL.

0230 AM     TSTM WND GST     4 W NORTH PLATTE        41.13N 100.85W
05/05/2007  M73.00 MPH       LINCOLN            NE   MESONET

            MEASURED FROM UNION PACIFIC.

0230 AM     HAIL             15 WSW CALLAWAY         41.21N 100.19W
05/05/2007  E1.00 INCH       CUSTER             NE   PUBLIC

            QUARTER AND NICKEL SIZE HAIL COVERED GROUND

0345 AM     HAIL             W CALLAWAY              41.29N 99.92W
05/05/2007  E1.75 INCH       CUSTER             NE   PUBLIC

0345 AM     HAIL             12 W CALLAWAY           41.29N 100.15W
05/05/2007  E1.75 INCH       CUSTER             NE   PUBLIC

0758 AM     FLASH FLOOD      1 E BERWYN              41.35N 99.48W
05/05/2007                   CUSTER             NE   LAW ENFORCEMENT

            WATER REPORTED FLOWING OVER HIGHWAY 2 AND 92...1 MILE
            EAST OF BERWYN.

&&

HENDERSON
Local storm report, May 5, 9:48 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             24 S WOOD LAKE          42.29N 100.24W
05/05/2007  E0.88 INCH       CHERRY             NE   PUBLIC

&&

MBYRD
Local storm report, May 5, 10:05 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     HAIL             8 NNE BRADY             41.13N 100.31W
05/05/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

            6 IN TALL ALFALFA FIELD FLATTENED.

0153 AM     HAIL             8 NNE BRADY             41.13N 100.31W
05/05/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

HENDERSON
Local storm report, May 5, 10:29 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             11 S AINSWORTH          42.39N 99.86W
05/05/2007  E0.88 INCH       BROWN              NE   PUBLIC

&&

HENDERSON
Local storm report, May 5, 10:50 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1150 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     BURWELL                 41.78N 99.13W
05/05/2007                   GARFIELD           NE   CO-OP OBSERVER

            BUILDING DAMAGED AT THE RODEO GROUNDS. SEMI-TRAILER
            OVERTURNED AT ALFALFA MILL. TREES UPROOTED... 2.52 INCHES
            OF RAIN AS OF 9 AM...PEA SIZED HAIL COVERED GROUND.

&&

HENDERSON
Local storm report, May 5, 11:03 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1203 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             6 N GORDON              42.89N 102.20W
05/05/2007  E1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

&&

MBYRD

The radar

The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 17:23 UTC.

Open the radar archive at this moment

Event by event

5 tornado. Local standard time, as filed.

Tornado, Custer

When
May 5, 11:23 AM CST to 11:55 AM CST
Where
Custer County, 17.48 mi SW of Callaway to 5.19 mi E of Arnold
Rating
EF1
Path length
20.6 mi
Path width
150 yd
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.121, -100.168

The tornado touched down 17 miles southwest of Callaway and tracked northward for approximately 21 miles near Highways 47 and 40 in western Custer County before lifting approximately 5 miles east of Arnold. The tornado destroyed several grain bins, uprooted trees, destroyed a garage and small outbuildings, overturned center pivot irrigation systems, snapped many power poles, broke windows, destroyed a barn, and mangled farm machinery, vehicles, and a horse trailer.

Tornado, Custer

When
May 5, 12:03 PM CST to 12:26 PM CST
Where
Custer County, 7.88 mi NE of Arnold to 11.71 mi NW of Anselmo
Rating
EF1
Path length
16.8 mi
Path width
100 yd
Continued into
Blaine, Ne (LBF)
Property damage
$20,000
Reported by
COOP Observer
Coordinates
41.511, -100.093

The tornado touched down 8 miles northeast of Arnold and traveled northward destroying a barn and windmills, breaking fences, snapping trees, and breaking windows in an old sod home. The average path width of the tornado was 220 yards. After traveling for approximately 17 miles in Custer County, the tornado crossed into Blaine County approximately 12 miles northwest of Anselmo and then into Brown County before finally lifting. The total track length of the tornado was 55 miles.

Tornado, Blaine

When
May 5, 12:26 PM CST to 1:05 PM CST
Where
Blaine County, 7.22 mi SE of Dunning to 11.16 mi NNW of Brewster
Rating
EF1
Path length
23.88 mi
Path width
220 yd
Continued into
Brown, Ne (LBF)
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
41.746, -100.021

The tornado moved into Blaine County from Custer County approximately 7 miles southeast of Dunning and continued to move northward across the county and then crossed into Brown County approximately 11 miles northwest of Brewster. Along the path, the tornado snapped trees, broke power poles, destroyed fences, lifted and turned a vehicle driving along Highway 2, and destroyed windmills. The average path width of the tornado was 220 yards. The total path length of the tornado was approximately 55 miles.

Tornado, Brown

When
May 5, 1:05 PM CST to 1:27 PM CST
Where
Brown County, 32.91 mi S of Ainsworth to 18.74 mi S of Ainsworth
Rating
EF1
Path length
14.29 mi
Path width
220 yd
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
42.074, -99.850

Storm spotters tracked the tornado as it entered Brown County from Blaine County around 33 miles south of Ainsworth. The tornado traveled north about 14 miles before lifting 19 miles south of Ainsworth. The tornado snapped trees and power poles, destroyed outbuildings, tore off part of a house roof and broke windows, moved a pickup truck and horse trailer, and picked up calves. The average path width of the tornado was 220 yards. The total path length was approximately 55 miles.

Tornado, Keya Paha

When
May 5, 2:57 PM CST to 3:19 PM CST
Where
Keya Paha County, 7.17 mi SSE of Springview to 4.62 mi NNE of Burton
Rating
EF1
Path length
16.7 mi
Path width
100 yd
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
42.724, -99.676

The cyclic supercell produced a tornado just as it entered southern Keya Paha County approximately 7 miles south southeast of Springview. The tornado tracked north northeastward for around 17 miles before lifting 5 miles north northeast of Burton. Along the path, the tornado took part of a roof off two homes, snapped trees, destroyed a barn and small outbuildings, overturned a center pivot irrigation system, and snapped 40 power poles. The tornado caused minor injuries to a gentleman that was on a farm tractor.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyThe tornado archive for Nebraska, 2007Warnings in Nebraska, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35640, 35644, 35646, 35650, 35655.